Oklahoma, 2017

Wildfire in Oklahoma, November 25, 2017

November 25, 2017 · NWS OUN · 1 event in 1 county or zone

The Sand Creek Fire burned approximately 200 acres in Coal county on the 25th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Sand Creek Fire burned approximately 200 acres in Coal county on the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 25, 11:34 AM CST, 26 minutes earlier.

Area forecast discussion, Nov 25, 11:34 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1134 AM CST Sat Nov 25 2017

.DISCUSSION...
18Z TAFs.

&&

.AVIATION...
VFR conditions are expected with only some high cirrus clouds
today. Northeast winds will become light around sunset, and
gradually shift to southerly overnight as the surface ridge moves
through. Winds will increase from the south-southwest after
sunrise Sunday morning.

&&

.PREV DISCUSSION... /issued 450 AM CST Sat Nov 25 2017/

AVIATION...
VFR conditions to continue.

Cold front has cleared all TAF sites and expect a north/northeast
wind to continue through the day today. Gusts over 20kts likely at
CSM/HBR into early afternoon and throughout the day at LAW/SPS.
Light winds tonight as they shift back to the southeast/south late
in the forecast. Otherwise, just a few high clouds expected.

30

PREV DISCUSSION... /ISSUED 330 AM CST Sat Nov 25 2017/

DISCUSSION...
Fire weather concerns Monday and precip chances Tuesday into
Wednesday continue to be main concerns this morning.

Cold front continues to work south across the area this morning.
This will bring a slightly cooler airmass into Oklahoma and north
Texas, but still above normal temps are expected this weekend.

North winds today behind the front will switch quickly back to the
south on Sunday. These south winds will become quite strong and
gusty by Monday in response to developing west coast trough. This
will result in elevated to near critical fire weather conditions,
especially across western into northern parts of Oklahoma, where
lower afternoon RH values will combine with warm and windy
conditions.

Although models continue to have some run-to-run inconsistencies
with the storm system for mid-week, this morning the GFS and ECMWF
are in a bit better agreement, at least with each other. Both
models close the system off as it moves through the four corners
area and then bring it out into the southern Plains Tuesday. Have
maintained some low pops as early as Tuesday afternoon along the
advancing cold front across central into eastern parts of the
area. Both medium range models have become quite a bit more
aggressive with precip and have increased pops Tuesday night along
and east of I-44. Also with cold core overhead and modest
moisture return at the surface, may be just enough instability for
a few thunderstorms Tuesday night. By Wednesday, other than a few
lingering showers east of I-35, much of the precip should shift
east of the area.

Another, stronger cold front will drop south through the area
Wednesday night into Thursday. Latest model runs bring it through
dry with more seasonal temps expected in its wake. Warmer temps
may return by next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  38  68  46 /   0   0   0   0
Hobart OK         66  37  68  44 /   0   0   0   0
Wichita Falls TX  70  37  69  46 /   0   0   0   0
Gage OK           62  36  73  42 /   0   0   0   0
Ponca City OK     63  37  68  44 /   0   0   0   0
Durant OK         71  40  69  44 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Nov 25, 4:55 AM CST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
455 AM CST Sat Nov 25 2017

OKZ004>048-050>052-TXZ083>090-251900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
455 AM CST Sat Nov 25 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Fire weather...
On Monday, Elevated fire weather conditions are expected over
most of Oklahoma/north Texas, and Near-critical fire weather
conditions are expected across the western half of Oklahoma.

.Thunderstorms...
Isolated thunderstorms will be possible Tuesday night, mainly over
central and eastern Oklahoma. Severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Coal

When
November 25, 12:00 PM CST to 9:00 PM CST
Where
Coal forecast zone
Reported by
Park/Forest Service
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, November 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726906.